Archive 1995–2023
2020, volume 36, issue 3
Case report
Chronic leukopenia associated with taking lamotrigine. Case report
Ewa Marciniszyn1,
Zuzanna Sitarska1,
Łukasz Święcicki1
1. Instytut Psychiatrii i Neurologii w Warszawie
Farmakoterapia w Psychiatrii i Neurologii 2020, 36 (3), 251-257
Date of publication: 2020-10-04
Keywords: lamotrigine, leucopenia, depression, bipolar mood disorder, granulocytes
Summary
This article presents the case of a patient who developed significant leukopenia after lamotrigine intake (with lower limit of the norm of neutrophils; granulocytes count was about 1,500 per mm3 but did not fall to lower values). The disease worsened over a period of about 4 years. During this time, the patient did not discontinue the drug. She continued to take lamotrigine without consulting a psychiatrist because she was convinced of its beneficial effect on her mood. After discontinuation of lamotrigine, the blood picture returned to normal within two weeks. At the same time, the patient’s mental state deteriorated significantly.
Correspondence address
Ewa Marciniszyn
Instytut Psychiatrii i Neurologii
ul. Sobieskiego 9, 02-950 Warszawa, Poland
email: ewa.marciniszyn@gmail.com
Instytut Psychiatrii i Neurologii
ul. Sobieskiego 9, 02-950 Warszawa, Poland
email: ewa.marciniszyn@gmail.com